U.S. doctors online nowAsk doctors free
MI
A 22-year-old female asked:

I got my period 2 weeks early, i have some cramps. i did miss a day of pills last week & took tbem at irregular times; is that the cause?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users especially if you are missing pills. If missing pills you may not be adequately protected against pregnancy either. Consider changing to a non daily method like an IUD or Implant for better protection and cycle control.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 27, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.